Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 9, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 6, 2004, 2:23 PM CDT for Jefferson County, Texas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2004, 2:23 PM CDT (19:23 UTC)
- Expired
- Apr 6, 2004, 2:45 PM CDT
- In force
- 22 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Jefferson County, TX
The radar
The Houston radar (KHGX), 83 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 11:05 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
328 WUUS54 KLCH 061923 SVRLCH TXC245-061945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 221 PM CDT TUE APR 6 2004 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON COUNTY IN SOUTHEAST TEXAS * UNTIL 245 PM CDT * AT 217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SOUTHEASTERN CHAMBERS COUNTY..AND MOVING EAST AT 35 MPH. * THIS STORM WILL BE...JUST SOUTH OF HAMSHIRE OVER RURAL SOUTHERN JEFFERSON COUNTY. A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 2981 9437 2957 9436 2966 9411 2987 9419 $$ JT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 11:27 AM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Apr 6, 11:27 AM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1125 AM CDT TUE APR 6 2004 .DISCUSSION... TX MCS CENTRAL VORTEX HAS SPED UP LATE THIS MORNING...NOW MOVING EAST-NORTHEAST AT 40-45 MPH...WITH SVR TSRA SOUTH TO THE COAST. SPC HAS ISSUED TOR WATCH 47 FOR ALL OF SE TX...AND SW LA (INCLUDING CAMERON...CALCASIEU...BEAUREGARD...AND VERNON) AT THIS RATE...TSRA WILL BE ACROSS BPT AT 1730Z (12:30 PM)...LCH BY 1830-1900Z...AND LFT POSSIBLY BY 2000-2030Z IF STILL HOLDING TOGETHER. THE GREATEST THREAT WILL BE FROM I-10 SOUTH INTO THE COASTAL WATERS OUT 60 NAUTICAL MILES. DML .PREVIOUS DISCUSSION...STATIONARY FRONT LURKING JUST OFFSHORE WILL BEGIN TO MOVE NEED TODAY. MID 60 DEWPOINTS OFFSHORE WILL BEGIN TO MOVE INTO SE TX LATER THIS MORNING AND INTO SRN EARLY THIS AFTERNOON. UPPER LOW NOW OVER NM CREATING ANOTHER MACS OVER CNTRL TX WITH DEVELOPMENT FURTHER SW OVER SW TX BEING AIDED BY JET STREAK ROUNDING THE BASE OF THE TROF. UPPER LOW WILL SWING INTO NW TX BY THIS AFTERNOON WITH ASSOCIATED TSTM ACTIVITY MOVING INTO SE TX BY EARLY AFTERNOON. TSTMS WILL BE AIDED BY UPPER LEVEL DIVERGENCE...GOOD DIRECTIONAL WIND SHEAR AND INSTABILITY SO WILL SEE THE POSSIBILITY OF STRONG WINDS WITH THESE TSTMS...MAINLY OVER SE TX AND SRN LA. SPC HAS THIS AREA IN SLIGHT RISK AREA FOR TODAY SO WILL INCLUDE SEVERE WORDING IN APPROPRIATE ZONES. FURTHER EAST...ATMOSPHERE WILL NOT BE QUITE AS UNSTABLE DUE TO DRIER AIR SO IT APPEARS TSTMS WILL NOT BE QUITE AS STRONG AS THEY MOVE INTO CENTRAL LA. UPPER LOW WILL MOVE INTO ERN AR BY WED NIGHT WITH ASSOCIATED TROF SWINGING ACROSS THE AREA AT THAT TIME. ETA REALLY SLAMS US HARD AND WITH SPC KEEPING US IN A SLIGHT RISK AREA...HAVE BUMPED POPS UP FOR THIS TIME-FRAME. TROF SHOULD EXIT THE AREA THURSDAY WITH DRIER WEATHER ON TAP FOR THE END OF THE WEEK BUT TEMPS NOT AS COOL AS PREVIOUSLY ADVERTISED. NEXT FRONT (WHICH CURRENTLY LOOKS TO BE QUITE STRONG FOR THIS TIME OF THE YEAR) PROGGED TO MOVE THRU SUNDAY MORNING WILL BRING THE NEXT CHANCE FOR TSTMS TOWARDS THE END OF THE WEEKEND. MRF SHOWS A DEEP UPPER TROF OVER THE CENTRAL U.S. WHICH WOULD KEEP CHANCE OF SHOWERS IN THE FORECAST THRU MONDAY IF THIS VERIFIES. MRF HAS NOT BEEN DOING SUCH A GOOD JOB LATELY WITH THE FRONTS...SO WILL NOT GO TO GUNG-HO ON THIS SCENARIO. && .UPDATED POINT TEMPS/POPS... LCH 77 63 81 61 / 70 50 30 30 BPT 75 64 81 62 / 70 30 30 30 AEX 75 57 78 57 / 40 70 40 30 LFT 78 62 80 61 / 40 50 30 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. &&
Hazardous weather outlook, Apr 6, 5:18 AM CDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 518 AM CDT TUE APR 6 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 062230- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM- EVANGELINE-HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST MARTIN-NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER- UPPER ST MARTIN-VERMILION-VERNON- WATERS FOR LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- 518 AM CDT TUE APR 6 2004 .DAY ONE...TODAY AND TONIGHT... A LARGE AREA OF THUNDERSTORM ACTIVITY OVER SOUTH-CENTRAL TEXAS EARLY THIS MORNING WILL MOVE EASTWARD THROUGH THE DAY AND INTO SOUTHEAST TEXAS BY THIS AFTERNOON AND SOUTH-CENTRAL LOUISIANA THROUGH THE EVENING. SEVERE WEATHER IS POSSIBLE MAINLY OVER SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA AS INSTABILITY WILL INCREASE ACROSS THIS REGION ALONG A WARM FRONT. THE MAIN THREAT WILL BE STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE AREA WEDNESDAY AND COMBINED WITH DAYTIME HEATING WILL DESTABILIZE THE ATMOSPHERE. SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER MAINLY SOUTHEAST TEXAS AND WESTERN LOUISIANA. DRY WEATHER IS EXPECTED THURSDAY AND FRIDAY WITH ANOTHER CHANCE OF THUNDERSTORMS POSSIBLE ON SATURDAY AND SATURDAY AHEAD OF A COLD FRONT. LIGHT RAIN IS POSSIBLE BEHIND THE FRONT SUNDAY AND MONDAY. SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE REQUIRED TUESDAY AND WEDNESDAY. WILEY
In the hours before
Special weather statement, Apr 6, 11:48 AM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1148 AM CDT TUE APR 6 2004 GMZ450-470-LAZ030-041-051-TXZ180>182-201-215-216-061900- BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-HARDIN-JASPER-JEFFERSON- NEWTON-ORANGE-TYLER- 1148 AM CDT TUE APR 6 2004 ...TORNADO WATCH IN EFFECT UNTIL 4 PM... A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS ENTERING THE HOUSTON AREA LATE THIS MORNING IS EXPECTED TO REACH THE BEAUMONT AREA VERY EARLY THIS AFTERNOON AND THE LAKE CHARLES AREA BETWEEN 1 AND 2 PM. A TORNADO WATCH HAS BEEN ISSUED FOR SOUTHEAST TEXAS AND EXTREME WESTERN LOUISIANA. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE ALONG AND SOUTH OF I-10 TO INCLUDE THE COASTAL WATERS. TORNADOES...DAMAGING THUNDERSTORM WINDS...LARGE HAIL...DEADLY LIGHTNING AND RAINFALL TOTALS OF 1 TO 2 INCHES IN A SHORT TIME PERIOD WILL BE POSSIBLE. SIGNIFICANT FLOODING IS NOT EXPECTED...HOWEVER...SOME LOCALIZED FLOODING OF LOW LYING AREAS COULD OCCUR. STAY TUNED TO NOAA WEATHER RADIO..COMMERCIAL TELEVISION OR RADIO FOR LATER STATEMENTS. ADDITIONAL WEATHER INFORMATION CAN ALSO BE OBTAINED THROUGH OUR HOME PAGE AT WWW.SRH.NOAA.GOV/LCH. MOGGED
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 2:39 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson | 66 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.